Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 43, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Mar 4, 2008, 10:41 AM CST for Breckinridge County, Grayson County, Hardin County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2008, 10:41 AM CST (16:41 UTC)
- Expired
- Mar 4, 2008, 11:15 AM CST
- In force
- 34 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Breckinridge County, KY, Grayson County, KY, Hardin County, KY
The radar
The Louisville radar (KLVX), 45 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 521 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 10:13 AM CST, 28 minutes earlier.
Area forecast discussion, Mar 4, 10:13 AM CST, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1113 AM EST TUE MAR 4 2008 .UPDATE #2... SFC LOW SITTING OVER SRN KY/NRN TN THIS MORNING WILL MOVE NE ACROSS CENTRAL KY THIS AFTERNOON. THIS WILL PUT OUR SE FORECAST AREA (FA) IN THE WARM SECTOR NOT ONLY MAKING FOR A LARGE GRADIENT IN TEMPS...BUT ALSO GIVING THAT SECTION OF FA A CHANCE FOR T-STORMS. SOME OF THESE MAY REACH SEVERE LIMITS IF ENOUGH SFC INSTABILITY CAN BE REALIZED. HAVE INSERTED THUNDER INTO GRIDS AS WELL AS DROPPED POPS TO NUMEROUS COVERAGE INSTEAD OF WIDESPREAD. TWEAKED TEMP GRADIENT BASED ON 12Z ETA WHICH HAS A GOOD HANDLE ON 15Z FRONTAL BOUNDARIES AND SFC TEMPS. MINOR FLOODING PROBLEMS CONTINUE IN PORTIONS OF THE FA WHERE ROADS ARE CLOSED DUE TO STANDING WATER. WILL KEEP SPS ON THIS GOING THROUGH AFTERNOON ESPECIALLY WITH THE CHANCE OF T-STORMS WITH LOCALLY HEAVY RAINFALL. && .UPDATE... FLOODING NO LONGER EXPECTED TO BE A PROBLEM WITH RAIN DIMINISHING IN STRENGTH AND COVERAGE. HAVE ALREADY CANCELLED FLOOD WATCH AND WILL BE ISSUING NEW ZONES TO REMOVE HEADLINE AND UPDATE PRECIPITATION CHANCES. THESE CHANCES WERE LOWERED IN THE SOUTHWESTERN ZONES FOR THIS MORNING...WITH DRYING TREND IN THE AFTERNOON REMAINING THE SAME. ALSO LOWERED HIGH TEMPERATURES A COUPLE OF DEGREES FROM PREVIOUS FORECAST WITH COOLER START THAT EXPECTED. LITTLE REBOUND TODAY...BUT SOME MAY BE POSSIBLE WITH CLEARING THIS MORNING BEFORE TEMPERATURES STEADY OUT AND FALL THROUGHOUT THE LATE MORNING AND AFTERNOON HOURS. ANOTHER AFD WILL BE ISSUED AROUND THE TOP OF THE HOUR...BUT ONLY TO UPDATE AVIATION FORECAST DISCUSSION. && .SHORT TERM (TODAY AND TONIGHT)... RAIN TO CONTINUE ACROSS THE FORECAST AREA THIS MORNING...THOUGH A SLOW END TO THE MODERATE TO HEAVY SHOWERS WILL OCCUR THROUGHOUT THIS MORNING AND EARLY THIS AFTERNOON. RATES OF UP TO ONE INCH AN HOUR POSSIBLE IN THE HEAVIEST OF THE RAIN...THOUGH FOR THE MOST PART SO FAR THE AVERAGE OVERNIGHT HAS BEEN BETWEEN 0.25 AND 0.50 INCHES PER HOUR. THIS RAIN IS STEADY...BUT NOT HEAVY ENOUGH FOR ANY FLASH FLOODING CONCERNS...THOUGH SOME LOCALIZED AREAL FLOODING IS STILL POSSIBLE. WILL CONTINUE FLOOD WATCH AT THIS TIME...SINCE IT IS STILL RAINING ACROSS THE WATCH AREA. DO ANTICIPATE SOME CANCELLATIONS IN THE WESTERN ZONES ONCE RAIN SHUTS OFF TOWARD SUNRISE...SO AN EARLY MORNING UPDATE WILL LIKELY BE NECESSARY TO TAKE CARE OF THIS (5-6AM EST APPROX). AN UPDATE WILL BE ISSUED AROUND THAT TIME AS WELL IF NO CHANGES TO THE WATCH WILL BE MADE. WOULD EXPECT EASTERN ZONES TO REMAIN IN THE WATCH UNTIL AT LEAST SCHEDULED EXPIRATION TIME WITH MODERATE RAIN POTENTIALLY CONTINUING A FEW HOURS INTO THIS AFTERNOON. WILL LET DAY SHIFT TAKE KEEP WATCH ON THE FAR EASTERN ZONES. RAIN WEAKENS AND SHIFTS EAST BY THIS EVENING WITH ONLY SOME SCATTERED SHOWERS CONTINUING INTO TONIGHT. CHALLENGE FOR TONIGHT IS IF ANY SNOW WILL FALL ACROSS THE AREA AND IF SO HOW MUCH. BULK OF THE MOISTURE WITH THIS SYSTEM WILL BE ASSOCIATED WITH THE SURFACE LOW THAT WILL BE WELL OFF TO THE NORTHEAST BY THE MIDDLE OF TONIGHT...WITH ONLY A LITTLE MOISTURE AVAILABLE WITH THE UPPER LOW AS IT TRACKS THROUGH KENTUCKY OVERNIGHT. WILL CONTINUE LIGHT SNOW CHANCE MENTION MAINLY AFTER MIDNIGHT...WITH FOCUS AGAIN ON NORTHEASTERN ZONES WHERE A FEW TENTHS COULD ACCUMULATE. HOWEVER...DO NOT REALLY EXPECT MUCH TO STICK CONSIDERING WET GROUND AND TEMPERATURES HOVERING RIGHT AROUND THE FREEZING MARK. COULD SEE SOME WET ROADS FREEZE IN SPOTS OVERNIGHT AS WELL...THOUGH INCREASING WINDS AFTER MIDNIGHT TONIGHT SHOULD HELP TO DRY ROAD SURFACES BEFORE TEMPERATURES FALL BELOW FREEZING PREVENTING ICE FROM BECOMING A WIDESPREAD PROBLEM. .LONG-TERM (WEDNESDAY-MONDAY)... ACTIVE PATTERN WITH ONLY LIGHT PRECIPITATION AMOUNTS EXPECTED. MOSTLY BELOW NORMAL TEMPS AS WELL. WEDNESDAY-THURSDAY... HIGH PRESSURE SLIDES INTO THE REGION ON WEDNESDAY WITH A WRLY FLOW CONTINUING. THIS WILL HELP KEEP TEMPS FROM DROPPING OFF TOO MUCH ON WED...WITH HIGHS IN THE 40S TO AROUND 50 EXPECTED. BASICALLY AT OR JUST BELOW NORMALS. BUT BY EARLY THURSDAY...STRONG UPPER TROUGH OVER THE PLAINS WILL DRIVE A COLD FRONT THROUGH THE REGION...WHICH WILL BRING A CHANCE OF A RA/SN MIX IN THE MORNING...BUT RAIN BY THE AFTERNOON AS IT WARMS UP ENOUGH TO CHANGEOVER. HOWEVER KEPT THE POPS LOW SINCE THE QPF AMOUNTS ARE PRETTY MINIMAL. FRIDAY-SATURDAY... AFOREMENTIONED UPPER TROUGH WILL DIVE THROUGH THE REGION FRIDAY INTO SATURDAY...BRINGING WELL-BELOW NORMAL TEMPS TO THE REGION AS THE GFS AND EURO INDICATE. KEPT A SNOW OR RAIN/SNOW MIX FOR FRIDAY AND FRIDAY NIGHT AHEAD OF THE TROUGH AXIS. MAY BE ENOUGH QPF GENERATED TO PRODUCE A DUSTING OF SNOW FRIDAY NIGHT...BUT DID NOT GET CARRIED AWAY WITH AMOUNTS YET. COULD HAVE FLURRIES LINGERING INTO SATURDAY BUT WILL LEAVE DRY FOR NOW. WENT WELL BELOW HPC GUIDANCE FOR TEMPS...ESPECIALLY SATURDAY WITH THE ENSEMBLES (GFS) INDICATING TEMPS 10 (20) DEGREES BELOW NORMAL THIS FAR OUT BRRR. HOWEVER...JUST A COUPLE OF DAYS OF COLD WEATHER. WE SHOULD REBOUND NICELY LATE IN THE WEEKEND INTO EARLY NEXT WEEK. SUNDAY-MONDAY... THE COLD WEATHER OF FRI-SAT WILL BE SHORT-LIVED AS WE SHOULD REBOUND DURING THIS TIME FRAME BACK TO NEAR NORMAL VALUES WITH WRLY FLOW ALOFT HELPING TO MODERATE TEMPS. GFS AND GFS ENSEMBLES HINT AT ANOTHER FRONT PASSING THROUGH ON MONDAY...BUT THE EURO DOES NOT SHOW THIS...AND THE QPF LOOKS MINIMAL ANYWAY. THUS LEFT MONDAY DRY FOR NOW. && .AVIATION (12Z TAFS)... RAIN DIMINISHING ACROSS THE AREA THOUGH MVFR/IFR CEILINGS WILL CONTINUE IN RAIN AND FOG THROUGHOUT MUCH OF THE TAF PERIOD. THOUGH SOME BREAKS IN PRECIPITATION LIKELY THROUGHOUT THE TAF PERIOD...CIGS AND VIS ARE LIKELY TO REMAIN PREVAILING IFR/MVFR. SOME LIGHT SNOW WILL BE POSSIBLE AT KSDF AND KLEX AFTER 06Z WITH CONTINUED IFR/MVFR CIGS AND VIS. SOME IMPROVEMENT IN CONDITIONS WILL BEGIN SHORTLY AFTER THE END OF THE TAF PERIOD. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && UPDATE.......MACZKO/AML SHORT TERM...MACZKO LONG TERM....AL AVIATION.....MACZKO
Hazardous weather outlook, Mar 4, 7:15 AM CST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 815 AM EST TUE MAR 4 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-050930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 815 AM EST TUE MAR 4 2008 /715 AM CST TUE MAR 4 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. LIGHT TO MODERATE SHOWERS WILL CONTINUE THIS MORNING...BEFORE TAPERING OFF THIS AFTERNOON. SOME MINOR RIVER FLOODING IS EXPECTED ON PARTS OF THE GREEN RIVER IN SOUTH CENTRAL KENTUCKY AND ON THE MUSCATATUCK RIVER IN SOUTHERN INDIANA. MOTORISTS ARE URGED TO USE CAUTION AND NOT TRAVEL OVER ANY ROADWAYS THAT ARE UNDER WATER...AS WATER MAY BE DEEPER THAN YOU THINK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LIGHT SNOW WILL BE POSSIBLE FRIDAY NIGHT WITH LIGHT SNOW ACCUMULATIONS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF FLOODING AND RAINFALL TO THE NATIONAL WEATHER SERVICE. 11
In the hours before
Special weather statement, Mar 4, 8:15 AM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 915 AM EST TUE MAR 4 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-041615- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 915 AM EST TUE MAR 4 2008 /815 AM CST TUE MAR 4 2008/ ...MINOR FLOODING THIS MORNING ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY... ALTHOUGH THE HEAVIEST RAINS HAVE MOVED OUT OF THE AREA...SCATTERED LIGHT TO MODERATE SHOWERS WILL CONTINUE THROUGH THIS AFTERNOON. BECAUSE OF THE HEAVY RAINS LAST NIGHT...MINOR FLOODING HAS OCCURRED OVER PARTS OF SOUTHERN INDIANA AND CENTRAL KENTUCKY WITH MAINLY STANDING WATER OVER SOME ROADWAYS. WATER SHOULD BE RECEDING WITH THE MORE SCATTERED AND LIGHTER RAINS...HOWEVER EXPECT CONTINUED PONDING OF WATER IN LOW LYING AREAS. STANDING WATER OVER ROADS HAS CAUSED SOME ROAD CLOSURES THIS MORNING SO MOTORISTS SHOULD USE CAUTION WHILE TRAVELING. NEVER DRIVE THROUGH FLOOD WATERS. AML/JDK
Special weather statement, Mar 4, 9:58 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1058 AM EST TUE MAR 4 2008 KYZ062-063-071-073-074-041645- ALLEN-BARREN-EDMONSON-HART-WARREN- 958 AM CST TUE MAR 4 2008 ...SHOWERS AND A FEW THUNDERSTORMS WITH HEAVY RAIN AFFECTING ALLEN...BARREN...EDMONSON...HART AND WARREN COUNTIES... AT 955 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING HEAVY RAIN AND A FEW THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF SCOTTSVILLE TO 7 MILES WEST OF SCOTTSVILLE...AND MOVING NORTH AT 35 MPH. HEAVY RAIN...PEA SIZED HAIL...AND GUSTY WINDS OF TO 40 MPH... ARE EXPECTED WITH THIS ACTIVITY. THESE STORMS WILL BE... NEAR HALFWAY BY 1005 AM CST. NEAR ALVATON BY 1010 AM CST. NEAR BON AYR BY 1015 AM CST. NEAR PARK CITY BY 1020 AM CST. NEAR OAKLAND BY 1030 AM CST. THE EAST SIDE OF MAMMOTH CAVE NATIONAL PARK WILL ALSO BE AFFECTED BY THIS WEATHER. IF YOU ARE IN THE PATH...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. 13
Special weather statement, Mar 4, 10:04 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1104 AM EST TUE MAR 4 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-042030- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 1104 AM EST TUE MAR 4 2008 /1004 AM CST TUE MAR 4 2008/ ...MINOR FLOODING CONTINUES ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY... ALTHOUGH THE HEAVIEST RAINS HAVE MOVED OUT OF THE AREA...SCATTERED LIGHT TO MODERATE SHOWERS WILL CONTINUE THROUGH THIS AFTERNOON WITH SCATTERED THUNDERSTORMS POSSIBLE SOUTH OF INTERSTATE 64. BECAUSE OF THE HEAVY RAINS LAST NIGHT...MINOR FLOODING HAS OCCURRED OVER PARTS OF SOUTHERN INDIANA AND CENTRAL KENTUCKY WITH MAINLY STANDING WATER OVER SOME ROADWAYS. WATER SHOULD BE RECEDING WITH THE MORE SCATTERED AND LIGHTER RAINS...HOWEVER EXPECT CONTINUED PONDING OF WATER IN LOW LYING AREAS. ALSO ANY LOCATIONS THAT RECEIVE THUNDERSTORMS THIS AFTERNOON MAY EXPERIENCE A RISE IN WATER LEVELS AGAIN. STANDING WATER OVER ROADS HAS CAUSED SOME ROAD CLOSURES SO MOTORISTS SHOULD USE CAUTION WHILE TRAVELING. NEVER DRIVE THROUGH FLOOD WATERS. AML
Special weather statement, Mar 4, 10:29 AM CST, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1129 AM EST TUE MAR 4 2008 KYZ063-074-075-041700- BARREN-HART-MONROE- 1029 AM CST TUE MAR 4 2008 ...SHOWERS AND A FEW THUNDERSTORMS WITH HEAVY RAIN AFFECTING BARREN...HART AND MONROE COUNTIES... AT 1024 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING HEAVY RAIN AND A FEW THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF GLASGOW TO 13 MILES EAST OF SCOTTSVILLE TO 9 MILES NORTHWEST OF RED BOILING SPRINGS TENNESSEE...MOVING NORTHEAST AT 35 MPH. HEAVY RAIN...PEA SIZED HAIL...AND GUSTY WINDS TO 40 MPH...ARE EXPECTED. THESE STORMS WILL BE... NEAR ROSEVILLE BY 1035 AM CST. NEAR PARK CITY BY 1040 AM CST. NEAR CAVE CITY BY 1045 AM CST. NEAR LECTA BY 1050 AM CST. NEAR HORSE CAVE BY 1055 AM CST. FLIPPIN AND MOUNT HERMAN WILL ALSO BE AFFECTED BY THIS SYSTEM. IF YOU ARE IN THE PATH...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. AVOID FLOODED ROADWAYS STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. 13
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:29 AM CST | River Flood Warning | LMK | Ohio | 3 days |
| Mar 4, 10:48 AM CST | River Flood Warning | LMK | Bourbon | 22 hr |
| Mar 4, 11:04 AM CST | River Flood Warning | LMK | Butler, Warren | 3 days |
| Mar 4, 11:04 AM CST | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 5 days |
| Mar 4, 11:15 AM CST | Severe Thunderstorm Warning | LMK | Green, Marion, Taylor | 30 min |
| Mar 4, 12:18 PM CST | Flash Flood Watch | LMK | Anderson, Bourbon, Boyle, Bullitt, Casey, Clark and 20 more | 5 hr |
| Mar 4, 1:23 PM CST | Severe Thunderstorm Warning | LMK | Fayette, Garrard, Jessamine, Madison | 37 min |
| Mar 4, 1:31 PM CST | Flash Flood Warning | LMK | Bourbon, Franklin, Harrison, Nicholas, Scott | 3 hr |
| Mar 4, 1:36 PM CST | Flash Flood Warning | LMK | Henry, Jefferson, Oldham, Shelby, Trimble | 3 hr |
| Mar 4, 1:47 PM CST | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Madison | 28 min |
| Mar 4, 1:58 PM CST | Flash Flood Warning | LMK | Anderson | 3 hr |
| Mar 4, 5:14 AM CST | River Flood Warning | LMK | Jefferson, Scott | 28 hr |
| Mar 4, 9:43 AM CST | River Flood Warning | LMK | Harrison, Washington | 14 hr |
| Mar 4, 11:22 AM CST | Flash Flood Warning | LMK | Crawford, Harrison | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.